Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

White liquid oozing out from gums, causing a lot of pain, started after taking thyroid medicine. Suggestion?

My mom is having this oosing white liquid coming out of her gums behind her top front teeth . It is bitter and salty tasting and her whole mouth is in alot of pain. She just had her teeth cleaned so there are no infections in her teeth. This begain when she started taking a thyroid medicine she has stopped taking it and her gums are still oosing and in alot of pain. Do you know what this is?
Asked On : Fri, 15 Mar 2013
Answers:  4 Views:  692
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Dentist 's  Response

Thanks for asking the query,

Pus discharge from the gums can be because of bacterial infections of the gums and surrounding tissues leading to abscess formation, this can also be because of tooth infection . Drainage of pus into the oral cavity leads to nausea, vomitting , halitosis and stomach infection.

It is aggravated by poor oral hygiene plague and calculus deposition , systemic conditions like diabetes , hormonal disorders, use of certain medications.

Visit to the Dentist and get a checkup done.
Take an OPG x-ray.
Get complete mouth scaling and polishing done .
Use saline water gargles 3-4 times a day it will give a soothing effect .
Apply metrogyl oral ointment topically over the affected area.

Hope this helps out.

Answered: Thu, 21 Mar 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response
hello there ,

oozing of white discharge from the gums indicates infection in the gums or formation of gingival abscess.
or it may be related to tooth , periodontal or periapical abscess arising from infected tooth.

as you have mentioned you have got your scaling done which cleans the gums and root surfaces of the teeth i suspect the discharge of pus is due to dental infection.

exact diagnosis can be made only after clinical examination so i would suggest you to visit a dentist and get the examination done.

go for an OPG radiograph which helps in evaluating the spread of abscess and the structures involved accordingly treatment can be carried out.

thyroid medicines are supplements for thyroid harmone and cannot be associated with dental abscess formation.

i hope this helps ,

take care.
Answered: Fri, 22 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Bindiya Bhaskar's  Response

Thanks for writing in.

As per the details provided,you have got scaling.

The liquid oozing out from gums ,there may be periodontal abscess developed due to-

Plaque accumulation
systemic conditions like diabetes,epilepsy.
Deep dental caries.
Traumatic injury.
An x-ray as well as clinical examination will help to rule the cause.
The pus has to be drained and curetted.
Also check whether your impacted wisdom tooth is erupting or still impacted.
The intake of thyroid medicine can be stopped for a while,after consulting with your physician.
Hope this helps.
Answered: Wed, 20 Mar 2013
I find this answer helpful
Dentist Dr. Gaurav Pratap Singh's  Response
that discharge can be pus and scaling is not only treatement go for dental xray for same tooth find out if there is any pus formation go for root canal treatment,and do not stop thyroid medication.
Answered: Wed, 20 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor